Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 42, NWS Medford, OR

August 24, 2017

NWS Medford, OR issued this gale warning at Aug 24, 2017, 2:45 PM PDT. It took effect at Aug 25, 2017, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2017, 2:45 PM PDT (21:45 UTC)
In effect from
Aug 25, 2017, 5:00 PM PDT
Expired
Aug 26, 2017, 2:00 AM PDT
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted.

298 
WHUS76 KMFR 242145
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT THU AUG 24 2017

...THE THERMAL TROUGH IS NOT AS INTENSE ON THURSDAY DUE TO SMOKE
AND GENERALLY COOLER TEMPERATURES INLAND. SMALL CRAFT CONDITIONS
WILL PREVAIL OVER THE WATERS FOR THURSDAY BEFORE GALES MOVE BACK
INTO THE FORECAST FRIDAY AND SATURDAY...

PZZ356-376-251045-
/O.CAN.KMFR.GL.W.0041.000000T0000Z-170827T0600Z/
/O.CON.KMFR.SC.Y.0074.000000T0000Z-170827T0600Z/
/O.NEW.KMFR.GL.W.0042.170826T0000Z-170827T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
245 PM PDT THU AUG 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 11 PM PDT
SATURDAY. 

* WINDS...IN THE WARNING AREA FRIDAY... NORTH 25 TO 35 KT WITH 
  GUSTS TO 40 KTS. IN THE ADVISORY AREA...NORTH 15 TO 30 KT WITH 
  GUSTS TO 35 KTS...PEAKING IN THE AFTERNOONS AND EVENINGS. 

* SEAS.... IN THE WARNING AREA... WIND DRIVEN 9 TO 13 FEET...IN 
  THE ADVISORY AREA... WIND DRIVEN 6 TO 9 FEET...PEAKING IN THE 
  AFTERNOONS AND EVENINGS FOR BOTH AREAS. 

* AREAS AFFECTED... SMALL CRAFT CONDITIONS WILL AFFECT ALL THE
  WATERS THROUGH THIS WEEKEND EXCEPT FOR AREAS WITHIN 0 TO 3 NM OF
  SHORE. THE GALE WARNING WILL AFFECT THE AREAS 5 TO 60 MILES OFF
  SHORE AND SOUTH OF GOLD BEACH. 
  

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-251045-
/O.CON.KMFR.SC.Y.0074.000000T0000Z-170827T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
245 PM PDT THU AUG 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KT...PEAKING IN THE AFTERNOONS AND 
  EVENINGS. 

* SEAS...WIND DRIVEN 6 TO 9 FEET...PEAKING IN THE AFTERNOONS AND 
  EVENINGS. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED EXCEPT FOR A FEW 
  PROTECTED AREAS RIGHT ALONG THE COAST. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
897 
WHUS76 KMFR 250941
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
241 AM PDT FRI AUG 25 2017

PZZ356-376-252245-
/O.CON.KMFR.SC.Y.0074.000000T0000Z-170827T0600Z/
/O.CON.KMFR.GL.W.0042.170826T0000Z-170827T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
241 AM PDT FRI AUG 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT SATURDAY...

* WINDS...IN THE WARNING AREA...NORTH 25 TO 35 KT WITH GUSTS TO 
  40 KTS. IN THE ADVISORY AREA...NORTH 15 TO 30 KT WITH GUSTS TO 
  35 KTS...PEAKING IN THE AFTERNOONS AND EVENINGS. 

* SEAS.... IN THE WARNING AREA...WIND DRIVEN 9 TO 13 FEET...IN 
  THE ADVISORY AREA... WIND DRIVEN 6 TO 9 FEET...PEAKING IN THE 
  AFTERNOONS AND EVENINGS FOR BOTH AREAS. 

* AREAS AFFECTED... SMALL CRAFT CONDITIONS WILL AFFECT ALL THE
  WATERS THROUGH THIS WEEKEND EXCEPT FOR AREAS WITHIN 5 NM FROM
  SHORE. THE GALE WARNING WILL AFFECT THE AREAS 5 TO 60 MILES FROM 
  SHORE AND SOUTH OF GOLD BEACH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-252245-
/O.CON.KMFR.SC.Y.0074.000000T0000Z-170827T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
241 AM PDT FRI AUG 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KT...PEAKING IN THE AFTERNOONS AND 
  EVENINGS. 

* SEAS...WIND DRIVEN 6 TO 9 FEET...PEAKING IN THE AFTERNOONS AND 
  EVENINGS. 

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED EXCEPT FOR A FEW 
  PROTECTED AREAS RIGHT ALONG THE COAST. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
126 
WHUS76 KMFR 252208
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
308 PM PDT FRI AUG 25 2017

PZZ356-261115-
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-170826T0900Z/
/O.EXT.KMFR.GL.W.0042.170826T0000Z-170826T0900Z/
/O.NEW.KMFR.SW.Y.0076.170826T0900Z-170827T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
308 PM PDT FRI AUG 25 2017

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM
SATURDAY TO 5 AM PDT SUNDAY...

* WINDS...IN THE WARNING AREA...NORTH 20 TO 30 KT WITH GUSTS TO 35
  KTS. IN THE ADVISORY AREA...NORTH 10 TO 20 KT WITH GUSTS TO 30 
  KTS. 

* SEAS....IN THE WARNING AREA...WIND DRIVEN 7 TO 10 FEET. IN THE 
  ADVISORY AREA...WIND DRIVEN 6 TO 9 FEET.

* AREAS AFFECTED...THE GALE WARNING WILL AFFECT THE AREA BEYOND 5
  MILES FROM SHORE AND SOUTH OF PORT ORFORD THROUGH TONIGHT WITH 
  PEAK WINDS AND SEAS THIS EVENING. SMALL CRAFT CONDITIONS WILL 
  AFFECT THE INNER WATERS THROUGH TONIGHT THEN ALL OF THE WATERS 
  SATURDAY INTO EARLY SUNDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-261115-
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-170827T1200Z/
/O.EXT.KMFR.GL.W.0042.170826T0000Z-170826T0900Z/
/O.NEW.KMFR.SW.Y.0076.170826T0900Z-170827T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
308 PM PDT FRI AUG 25 2017

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WINDS...SOUTH OF PORT ORFORD THROUGH TONIGHT...NORTH 25 TO 35 KT
  WITH GUSTS TO 40 KTS. NORTH OF PORT ORFORD THROUGH TONIGHT THEN
  ACROSS THE WATERS THROUGH EARLY SUNDAY MORNING...NORTH 20 TO 30
  KT WITH GUSTS TO 35 KTS. 

* SEAS....SOUTH OF PORT ORFORD THROUGH TONIGHT...WIND DRIVEN 8 TO
  12 FEET. OTHERWISE THROUGH EARLY SUNDAY MORNING...WIND DRIVEN 6
  TO 10 FEET.

* AREAS AFFECTED...THE GALE WARNING WILL AFFECT THE AREA SOUTH OF
  PORT ORFORD THROUGH TONIGHT WITH PEAK WINDS AND SEAS THIS
  EVENING. SMALL CRAFT CONDITIONS WILL AFFECT THE WATERS NORTH OF
  PORT ORFORD THROUGH TONIGHT THEN ALL OF THE WATERS SATURDAY 
  INTO EARLY SUNDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-261115-
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-170827T1200Z/
/O.NEW.KMFR.SW.Y.0076.170826T0900Z-170827T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
308 PM PDT FRI AUG 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS TO 35 KT THIS EVENING THEN
  15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY SUNDAY MORNING. 
  WINDS WILL BE STRONGEST BEYOND 15 NM FROM SHORE. 

* SEAS...WIND DRIVEN 6 TO 9 FEET THIS EVENING THEN 5 TO 8 FEET
  THROUGH EARLY SUNDAY MORNING. 

* AREAS AFFECTED...ALL OF THE AREA WILL BE AFFECTED. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-261115-
/O.EXT.KMFR.SC.Y.0074.000000T0000Z-170826T0900Z/
/O.NEW.KMFR.SW.Y.0076.170826T0900Z-170827T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
308 PM PDT FRI AUG 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM
SATURDAY TO 5 AM PDT SUNDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 35 KT TONIGHT THEN 10 
  TO 20 KT WITH GUSTS TO 25 KT THROUGH EARLY SUNDAY MORNING. WINDS
  WILL BE STRONGEST BEYOND 5 NM FROM SHORE. 

* SEAS...WIND DRIVEN 5 TO 8 FEET THIS EVENING THEN 4 TO 7 FEET 
  THROUGH EARLY SUNDAY MORNING. 

* AREAS AFFECTED...ALL OF THE AREA WILL BE AFFECTED THROUGH EARLY
  SUNDAY MORNING WITH PEAK SEAS THIS EVENING. WEAKEST WINDS AND
  LOWEST SEAS WILL BE NEAR THE COAST. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 24, 9:28 AM PDT, 5 hours 17 minutes earlier.

Area forecast discussion, Aug 24, 9:28 AM PDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Medford OR
928 AM PDT Thu Aug 24 2017

.DISCUSSION...A cold front zipped through the forecast area late last
night into this morning, and temperatures over the high terrain
have dropped by 15 degrees compared to 24 hours ago. The marine
layer inversion has mixed out per the North Bend profiler, but
clouds have filled in the Umpqua Basin and areas near Brookings
this morning due to the increased onshore flow. These should begin
to dissipate around 11am and may take a while to clear right
along the Umpqua Divide. Relative humidity values are up this
morning, with 70-100 percent values overnight for most areas, and
this is generally beneficial to area fires.

In relationship to area fires, we have experienced significant
improvement in air quality for many West Side locations due at
least in part to the frontal passage and breezes experienced
yesterday evening. If you ware waking up to good air quality,
enjoy this while it lasts, because smoke could come in as early as
this afternoon or tomorrow as temperatures warm, humidity lowers,
winds ease some, and fire activity and smoke likely increases.

We are experiencing cooler temperatures with higher humidity, but
this will be brief, and temperatures will sharply increase on Friday
into the weekend. The air mass will become progressively drier from
Friday through Monday or Tuesday. Please see the previous
forecast discussion for more details.

&&

.AVIATION...24/12Z TAF CYCLE...The latest fog image shows marine
stratus along the coast and inland into the Coquille and most of the
Umpqua Basin. There's a chance the marine stratus could spill over
the Umpqua Divide shortly after daybreak, but not make into Medford.
The TAF at North Bend shows LIFR cigs improving to MVFR around 19z,
but confidence is low on the timing. Marine stratus is already in
Roseburg, but CIGS remain VFR with a 4,000 deck. However there's a
chance CIGS could lower to MVFR around 14z and remain there until
19z, therefore decided to keep the lower conditions in the TAF.
Elsewhere, areas of MVFR visibility in smoke...possibly IFR near
fires...will persist through the TAF period, but model guidance
hints at improving visibility from smoke in the Rogue valley late
this afternoon and added improving conditions in the TAF at 22z. A
slight chance of thunderstorms will return to Lake County this
afternoon and evening. -Petrucelli

&&

.MARINE...Updated 300 AM PDT Thursday 24 August 2017...A thermal
trough will strengthen today bringing increasing north winds and
steep wind driven seas through Saturday evening. The strongest winds
are expected to be from about Nesika Beach south and beyond 5 nm
from shore with gale force winds. Elsewhere small craft conditions
are expected, except for a few protected areas near and at the
coast. The trough will weaken Saturday night through Sunday with
winds and seas gradually diminishing. -Petrucelli

&&

.FIRE WEATHER...Updated 3:00 AM PDT Thursday, 24 August
2017...Most of the lightning strikes yesterday were confined to Fire
Zone 625 and southeast Fire Zone 624. Today the models suggest
marginal instability in the northern part of Fire Zone 625 this
afternoon. Could not rule out an isolated thunderstorm or two in this
area this afternoon, but most, if not all the action will stay
northeast of our area given the lack of activity yesterday, odds are
we won't see much more then cumulus build ups. Meanwhile onshore
flow has increased west of the Cascades ahead of an upper trough.
The latest fog image shows the marine stratus confined to the coast
and inland into the Coquille Basin, northwest Fire Zone 616 and
southwest Oregon near the Chetco Bar Fire. It's not quite there yet,
but it's close and there's a chance it could sneak into parts of the
fire around daybreak.

At the same time marine stratus is starting to develop in the
eastern part of Fire Zone 617 near Toketee Falls and Umpqua Divide.
The latest High Res models suggest marine stratus will continue to
develop over most, if not the entire Umpqua Basin in the next few
hours (right around daybreak) and could linger for most of the
morning before burning off in the afternoon.

A thermal trough will set up along the coast tonight and we could be
looking at moderate recoveries along the mid slopes and ridges in
zone 618 and 619, including the Chetco Bar Fire and western fire
zone 280. Right now recoveries look strong enough to preclude red
flag conditions, but this will need to be monitored closely

A rapid warm up is expected Friday through at least early next week.
The thermal trough will remain along the coast Friday night into
Saturday, so we could be dealing with gusty northeast to east winds
near and at the ridges with moderate to possibly poor overnight
recoveries in Fire zones 618, 619 and western 280. It remains to be
seen if recoveries will be as low as they were this past weekend,
but it's something that will need to be monitored.

The models suggest the thermal trough along the coast will weaken
and move inland Sunday night into Monday which could lead to
improved recoveries in fire zone 618 and possibly 619. In any case
weak onshore flow is expected with winds shifting to the north to
northwest. Relative humidities will be higher right along the coast,
but the onshore flow may not be strong enough for higher RHs at the
Chetco Bar Fire. The bigger concern there will be breezy northwest
winds in the afternoon and evening hours. -Petrucelli

&&

.PREV DISCUSSION... /Issued 333 AM PDT Thu Aug 24 2017/

DISCUSSION...The first challenge is the marine layer. The North
Bend profiler indicates moisture up to around 3000 feet and north
winds up to 6000 feet. The marine stratus has made progress
across Douglas County in the past hour. A weak and dry cold front
is also brushing by the area this morning. Expect the stratus to
continue to push inland but stay mainly north of the Umpqua
Divide. Also seeing stratus south of Gold Beach across the
Brookings region. This stratus extends 10-15 miles inland. Don't
believe Josephine and Jackson counties will see more than
localized clouds but the smoke remains this morning. Areas of
drizzle are also forecast across Coos and western Douglas
counties. This may occur but it will probably be difficult to
measure even 0.01 inch.

The latest blue sky smoke model is old and did not even predict
the smoke that's been over the Rogue Valley overnight. The HRRR
smoke model from 00Z did not run and the 06Z model is just coming
in now. Because there are so many fires (smoke sources) in the
region and no updated smoke model data is available the current
smoke forecast was kept intact. The air quality alert for much of
southwest Oregon is still in effect until 5 pm Thursday. However,
this will likely need to be extended after coordination with the
air quality agencies today.

There were only 36 lightning strikes on Wednesday afternoon and
evening across Lake County. The 06z GFS model showed weak
instability Thursday afternoon across northern Lake County. The
current forecast for a slight chance of thunderstorms is already
in this region so will no changes.

The rest of the forecast is on track with warming and drying. The
northeast winds around the Chetco Bar fire have been increased for
Thursday night and Friday night based on the latest model data.
The Rogue Valley may see a few consecutive days of 100+ high
temperatures beginning Saturday. A heat advisory will be possible
but low temperatures are expected to fall below 65 degrees.
Sandler

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Saturday for
     PZZ350-356-370-376.
     Gale Warning until 11 PM PDT Saturday for PZZ356-376.

NSK/RES/MAP

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 1:21 PM PDTFire Weather WatchMFRCoos, Curry, Josephine9 hr
Aug 24, 1:38 PM PDTDense Smoke AdvisoryMFRSiskiyou21 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.